Alert archive / Louisiana / Tornado Warnings in 2006

Tornado Warning 67, NWS New Orleans, LA

November 14, 2006Washington Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Nov 14, 2006, 4:06 PM CST for Washington Parish, Louisiana. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 14, 2006, 4:06 PM CST (22:06 UTC)
Expired
Nov 14, 2006, 4:30 PM CST
In force
24 min
Issued by
NWS New Orleans, LA
Area
Counties, with a storm outline in the text

County Washington Parish, LA

What was reported inside it

TimeReportWhereRemark
Nov 14, 4:10 PM CSTTSTM WND DMG10 N Franklinton, LABARNS LEVELLED IN NORTHWEST PORTION OF PARISH REPORTED BY SHERIFFS OFFICE. POSSIBLE TORNADO.
Nov 14, 4:20 PM CSTTORNADO12 Ne Franklinton, LAPOSSIBLE TORNADO DOWNED TREES NEAR THE COMMUNITY OF THOMAS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2006-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2006-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
-144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 142206
TORLIX
LAC117-142230-
/O.NEW.KLIX.TO.W.0067.061114T2206Z-061114T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 PM CST TUE NOV 14 2006

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  WASHINGTON PARISH IN SOUTHEAST LOUISIANA

* UNTIL 430 PM CST

* AT 401 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 19 MILES WEST OF
  VARNADO...OR ABOUT 7 MILES NORTH OF FRANKLINTON...MOVING EAST AT 35
  MPH.

* THE TORNADO IS WILL BE NEAR...
  VARNADO BY 430 PM CST

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS 
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY 
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU 
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE 
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

LAT...LON 3100 9022 3087 9022 3086 8980 3100 8976

$$

92/JSS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Nov 14, 1:37 PM CST, 2 hours 29 minutes earlier.

Area forecast discussion, Nov 14, 1:37 PM CST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
137 PM CST TUE NOV 14 2006

.UPDATE...
UPDATED GRIDS AND ZONE FORECAST TO ACCOUNT FOR TORNADO POTENTIAL
ASSOCIATED WITH TORNADO WATCH 849. ALSO INCREASED RAIN CHANCE TO
LIKELY OVER NORTHWEST HALF REST OF TODAY. KLIX 19Z SOUNDING SHOULD
BE AVAILABLE SHORTLY. KLCH 18Z SOUNDING IS AVAILABLE AND SHOWS
MODERATE SURFACE BASED INSTABILITY AND STRONG 0-1KM SRH TO SUPPORT
ROTATING STORMS AND TORNADOES. WARM FRONT IS SURGING
NORTHEAST...AND WAS LOCATED ALONG THE LOWER ATCHAFALAYA RIVER
BETWEEN LFT/ARA AND BTR DOWN TO COASTAL TERREBONNE PARISH.
TORNADOES ARE POSSIBLE MAINLY JUST AHEAD AND BEHIND THE WARM
FRONTAL PASSAGE.

.MARINE...
ISSUED SMALL CRAFT ADVISORY FOR THE COASTAL WATERS AFTER 9 PM THIS
EVENING. WILL BE ISSUING A SMALL CRAFT ADVISORY FOR LAKES
PONTCHARTRAIN AND MAUREPAS WITH THE AFTERNOON PACKAGE. THE COASTAL
WATERS WILL LIKELY BE UPGRADED TO A GALE WARNING FOR A PORTION OF
WEDNESDAY...ESPECIALLY AROUND MIDDAY...FOR STRONG WINDS NEAR AND
BEHIND THE COLD FRONT.

&&

.PREV DISCUSSION... (ISSUED 743 AM CST TUE NOV 14 2006)

UPDATE...
UPDATED ZONES AND GRIDS TO REFLECT ONGOING TREND. SCATTERED
SHOWERS ALMOST FOLLOWING TUES 00Z RUN OF GFS QPF FIELD THROUGH 00Z
WED STEP FOR STEP.

PREV DISCUSSION... (ISSUED 415 AM CST TUE NOV 14 2006)

DISCUSSION...
LATEST SURFACE ANALYSIS SHOWED AN ELONGATED 1015MB HIGH ALONG THE
MISSISSIPPI VALLEY WITH A WEAK PRESSURE GRADIENT OVER THE FORECAST
AREA. PATCHY FOG WAS NOTED AT HALF OF THE REPORTING STATIONS BUT
NO PROBLEMS THIS MORNING YET. LEE SIDE TROUGH HAS DEVELOPED ON THE
HIGH PLAINS AS A FAST NORTHWEST FLOW ALOFT WILL DEEPEN THE TROUGH
AND BRING IN EMBEDDED DISTURBANCES ACROSS THE ROCKIES OVER PLAINS
TODAY. UPPER AIR ANALYSIS CONTINUE TO SHOW A TROUGH AXIS FROM THE
NORTHERN PLAINS SOUTHEAST TO MISSISSIPPI GULF AND VERY STRONG
SHORT OVER EASTERN OREGON. 00Z TUESDAY SOUNDING FROM SLIDELL
SHOWED AN INCREASE OF PW UP TO 0.8 INCH...OTHERWISE STABLE.

SHORT RANGE MODELS COMING TOGETHER IN THINKING WITH THIS PACIFIC
SYSTEM. SHORT WAVE WILL LIKELY DIVE SOUTHEAST DEEPENING THIS
EVENING OVER THE SOUTHERN PLAINS AND FINALLY EVOLVING TO INTO A
CLOSED LOW EASTERN OKLAHOMA...REMAINING POSITIVELY TILTED UNTIL
PASSING EAST OF THE FORECAST AREA WEDNESDAY EVENING.

THE ASSOCIATED SURFACE TROUGH WILL DEVELOP INTO A LOW OVER WYOMING
THIS MORNING AND QUICKLY DIVE SOUTHEAST TODAY. ONCE THE DEEP LOW
MOVES OVER WEST OKLAHOMA...SOUTHERLY FLOW OVER THE LOWER
MISSISSIPPI VALLEY AND WARM FRONT IS EXPECTED ACROSS THE FORECAST
AREA SOUTHWEST TO NORTHEAST. SURFACE BASE CAPE VALUES AREA
EXPECTED TO JUMP FROM NIL LATE THIS AFTERNOON TO 2000 J/KG BY
MIDNIGHT AND PW VALUES ARE INCREASE UP TO 1.7 INCHES. SRH VALUES
ALONG THE WARM FRONT WILL INCREASE UP TO 200 TO 250 M2/S2. THE
NOSE THE JET MAX IS EXPECTED TO RESIDE OVER THE ARKLATEX REGION
00Z WED AND MOVE EAST THROUGH MIDNIGHT...PLACING THE FORECAST
AREA UNDERNEATH THE RIGHT FRONT QUAD...NOT FAVORABLE BUT
DIRECTIONAL SHEAR AT LL STILL CONCERNS THE CREW A LITTLE. WILL INSERT
SEVERE WORDING IN ZONES TONIGHT AS ONE OR TWO STORMS MAY TURN IF
CONVECTION DEVELOPS ALONG THE WARM FRONT.

ONCE IN THE WARM SECTOR...LL JET OF 60 KNOTS AT 850MB IS EXPECTED
TO DEVELOP FROM SOUTH CENTRAL LOUISIANA TO EAST TO MISSISSIPPI BY
12Z WEDNESDAY. TREMENDOUS WARM AIR ADVECTION WILL CAUSE SURFACE
TEMPERATURES TO RISE LATE TUESDAY EVENING TO WEDNESDAY MORNING.
SRH VALUES JUMP UP TO NEAR 400M2/S2 BY MIDNIGHT ACROSS THE NORTH
HALF OF FORECAST AREA...200 FOR SOUTH HALF. THE EHI OFF OF NAM AND
GFS HAS HIGHEST VALUES OF 2 TO 3 ALONG THE WARM FRONT...IN THE
WARM SECTOR AND ALONG THE COLD FRONT...GOOD RANGE TO SUPPORT
TURNING SUPERCELLS. THE COLD FRONT SHOULD PUSH THROUGH THE
FORECAST AREA BETWEEN 14Z AND 21Z WEDNESDAY. WILL MAINTAIN SEVERE
WORDING ZONES AFTER MIDNIGHT THROUGH WEDNESDAY MORNING.

A QUARTER TO A THIRD OF LL WINDS WILL MIX DOWN OVER LAND AND
NEARLY A HALF OVER WATER. PLACEMENT OF MOISTURE STILL REMAINS OVER
THE FORECAST AREA STARTING THIS AFTERNOON AND TIGHTENING UP FROM
SOUTHWEST LOUISIANA TO EAST CENTRAL MISSISSIPPI BY 12Z WED. THE
MAIN UPPER LEVEL LOW PUSH ACROSS THE SOUTH ARKANSAS MIDDAY
WEDNESDAY AND BECOMING NEGATIVELY TILTED OVER MISSISSIPPI BY 00Z
THU. BY THIS TIME...THE ASSOCIATED SURFACE COLD FRONT WILL HAVE
PUSH THRU AND MOISTURE DISPLACE EAST. 80 PERCENT OF THE BOUNDARY
WINDS ARE EXPECTED TO MIX DOWN OVER THE COASTAL WEDNESDAY WITH THE
SOUTHWEST FLOW PRODUCING NEAR 35 KNOTS AHEAD OF THE FRONT OVER THE
COASTAL WATERS.

STRONG WINDS ARE EXPECTED ON THE BACK SIDE OF THIS LOW. 1000 TO
700 THICKNESS VALUES ARE EXPECTED TO DECREASE 100 TO 120 METERS
WEDNESDAY MORNING TO WEDNESDAY NIGHT. SMALL CRAFT AND WIND
ADVISORIES WILL LIKELY BE ISSUED FOR LAND ZONES SOUTH OF TIDAL
LAKES AND MARINE ZONES WEDNESDAY NIGHT. SYSTEM WILL LIKELY PUSH
NORTH NORTHEAST AND WINDS SHOULD DECREASE THURSDAY. A DRY FORECAST
IS EXPECTED THROUGH WEEKEND.

LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
     THURSDAY FOR LAZ066.

GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
     THURSDAY FOR GMZ550-GMZ555-GMZ570-GMZ575.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 12 PM CST
     THURSDAY FOR GMZ550-GMZ555-GMZ570-GMZ575.

&&

22
Hazardous weather outlook, Nov 14, 3:00 PM CST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 PM CST TUE NOV 14 2006

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-150100-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
300 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

...THUNDERSTORMS AND HEAVY RAIN...

A TORNADO WATCH IS IN EFFECT FOR THE WESTERN HALF OF THE OUTLOOK
AREA UNTIL 7 PM. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS
THROUGH TONIGHT ACROSS PORTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST
LOUISIANA...NORTH AND WEST OF NEW ORLEANS. THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS EAST AND SOUTH OF NEW ORLEANS...AND ALONG
THE MISSISSIPPI COAST.

A WARM FRONT AND UPPER LEVEL DISTURBANCES WILL MOVE ACROSS WESTERN
AND SOUTHERN PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA AND
SOUTHWEST MISSISSIPPI THIS AFTERNOON AND EVENING. CONDITIONS ARE
FAVORABLE FOR SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES THROUGH THE EARLY EVENING HOURS IN
THE TORNADO WATCH AREA.

AN UPPER-LEVEL LOW PRESSURE SYSTEM AND ASSOCIATED STRONG COLD FRONT
WILL MOVE QUICKLY THROUGH THE REGION LATE TONIGHT INTO WEDNESDAY
MORNING. CONDITIONS WILL AGAIN FAVOR THE DEVELOPMENT OF SEVERE
THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT LATE TONIGHT INTO
WEDNESDAY MORNING.

ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES ARE
POSSIBLE ONCE AGAIN OVERNIGHT...ESPECIALLY OVER EXTREME SOUTHWEST
MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND PARTS OF EAST CENTRAL
AND SOUTHEAST LOUISIANA...NORTH OF INTERSTATE 10 AND LAKE
PONTCHARTRAIN. IN ADDITION...DAMAGING WINDS IN EXCESS OF 60 MPH ARE
POSSIBLE AS A SQUALL LINE OF STORMS APPROACHES EXTREME SOUTHWEST
MISSISSIPPI LATE TONIGHT. HEAVY RAINFALL WILL ACCOMPANY SOME OF THE
THUNDERSTORMS TODAY WITH LOCALIZED RAINFALL AMOUNTS OF 1 TO 2 INCHES.
LATE TONIGHT...MORE WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
EXPECTED.

...MARINE...
STRONG SOUTH WINDS ARE EXPECTED OVER THE COASTAL WATERS TONIGHT. A
SMALL CRAFT ADVISORY WILL BE IN EFFECT AFTER 9 PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST WEDNESDAY MORNING
ACROSS EASTERN SECTIONS OF SOUTH MISSISSIPPI AND SOUTHEAST
LOUISIANA...GENERALLY ALONG AND EAST OF INTERSTATE 55...METROPOLITAN
NEW ORLEANS...AND HOUMA. WEST OF THIS AREA...THERE IS A SLIGHT RISK
OF SEVERE THUNDERSTORMS WEDNESDAY MORNING.

A SQUALL LINE WITH STRONG TO SEVERE THUNDERSTORMS WILL MOVE EAST
ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI WEDNESDAY MORNING.
DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED TORNADOES ARE
EXPECTED ACROSS PORTIONS OF SOUTHEAST LOUISIANA AND SOUTH
MISSISSIPPI AHEAD OF THE COLD FRONT. IN ADDITION...HEAVY RAINFALL
WITH STORM TOTALS OF 2 TO 3 INCHES ARE EXPECTED WITH LOCALLY
HEAVIER AMOUNTS OF 4 TO 5 INCHES POSSIBLE THROUGH MIDDAY WEDNESDAY.
HEAVY RAINFALL COULD RESULT IN FLOODING OF SOME LOW LYING AREAS AND
STREETS.

AT LEAST SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED WEDNESDAY
THROUGH THURSDAY MORNING ACROSS THE TIDAL LAKES AND COASTAL WATERS.
GALE WARNINGS MAY BE REQUIRED FOR THE COASTAL WATERS ON WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED THURSDAY AFTERNOON THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS REQUESTED IN THE TORNADO WATCH AREA.

22

In the hours before

Special weather statement, Nov 14, 1:03 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
103 PM CST TUE NOV 14 2006

LAZ034-141935-
POINTE COUPEE-
103 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORM MOVING THROUGH THE POINTE COUPEE PARISH...

AT 100 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MORGANZA.  THIS THUNDERSTORM IS MOVING TO
THE EAST AROUND 35 MPH...AND WILL AFFECT AREAS IN AND NEAR
NEW ROADS THROUGH 130 PM. THIS THUNDERSTORM IS CAPABLE OF PRODUCING
WINDS GUSTING TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES.

WHEN THUNDERSTORMS ARE OCCURRING...MOVE INDOORS.  DO NOT STAND BY
WINDOWS.  UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND
ELECTRICAL APPLIANCES UNTIL THE STORM HAS PASSED.

92/JSS
Special weather statement, Nov 14, 1:31 PM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
131 PM CST TUE NOV 14 2006

LAZ035-036-048-142000-
EAST BATON ROUGE-EAST FELICIANA-WEST FELICIANA-
131 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORM MOVING THROUGH THE FELICIANA PARISHES AND
NORTHERN EAST BATON ROUGE PARISH...

AT 130 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A STRONG THUNDERSTORM NEAR ST. FRANCISVILLE.
THIS THUNDERSTORM IS MOVING TO THE EAST AROUND 35 MPH...AND WILL
AFFECT AREAS IN AND NEAR WAKEFIELD...JACKSON...SLAUGHTER...AND
ZACHARY THROUGH 200 PM.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING GUSTY WINDS UP TO 45 MPH.
WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND CAN BLOW
AROUND UNSECURED OBJECTS.  IN ADDITION TO WIND...THIS
THUNDERSTORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. WHEN
THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS.
UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL
APPLIANCES UNTIL THE STORM HAS PASSED.

92/JSS
Special weather statement, Nov 14, 2:13 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
213 PM CST TUE NOV 14 2006

LAZ036-037-142045-
EAST FELICIANA-ST HELENA-
213 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORM CONTINUES TO MOVE ACROSS EAST FELICIANA
PARISH...

AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A STRONG THUNDERSTORM NEAR NORWOOD AND CLINTON.
THIS THUNDERSTORM IS MOVING EAST AROUND 35 MPH...AND WILL
AFFECT AREAS IN AND NEAR FELIXVILLE...DARLINGTON...AND GREENSBURG
THROUGH 245 PM.

THIS ACTIVITY IS CAPABLE OF PRODUCING GUSTY WINDS UP TO 45 MPH.
WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND CAN BLOW
AROUND UNSECURED OBJECTS.  IN ADDITION TO WIND...THIS
THUNDERSTORM IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING AND LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. WHEN
THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS.
UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL
APPLIANCES UNTIL THE STORM HAS PASSED.

92/JSS
Special weather statement, Nov 14, 2:54 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
254 PM CST TUE NOV 14 2006

LAZ037-038-MSZ069-070-142130-
AMITE-PIKE-ST HELENA-TANGIPAHOA-
254 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORM MOVING ACROSS THE LOUISIANA MISSISSIPPI
STATE LINE...

AT 250 PM CST...A STRONG THUNDERSTORM CONTINUES TO MOVE
EASTWARD AROUND 35 MPH.  THIS ACTIVITY IS LOCATED NEAR
GILLSBURG AND LIVERPOOL...AND WILL AFFECT AREAS IN AND
NEAR OSYKA...KENTWOOD...AND TANGIPAHOA THROUGH 330 PM.

PERSONS IN THESE AREAS CAN EXPECT GUSTY WINDS UP TO 45 MPH.
WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND CAN BLOW
AROUND UNSECURED OBJECTS.  IN ADDITION TO WIND...THIS THUNDERSTORM
IS CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES. MOVE INDOORS WHEN
THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS.
UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL
APPLIANCES UNTIL THE STORM HAS PASSED.

92/JSS
Special weather statement, Nov 14, 3:15 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 PM CST TUE NOV 14 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-150400-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
315 PM CST TUE NOV 14 2006

...THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS AND TORNADOES
THROUGH WEDNESDAY MORNING...

A STRONG FALL STORM SYSTEM WILL CAUSE A WARM FRONT TO MOVE NORTH
ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THE REMAINDER OF
THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL CONTINUE TO DEVELOP
IN ADVANCE OF AND BEHIND THE WARM FRONT THIS AFTERNOON AND EVENING.
CONDITIONS ARE FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL...AND TORNADOES...MAINLY WEST OF
INTERSTATE 55...TO KENNER...TO HOUMA LINE THROUGH EARLY EVENING.

THE RISK OF SEVERE WEATHER WILL EXPAND EAST AND SOUTH ACROSS
AREAS SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI COAST
LATER THIS EVENING AND OVERNIGHT. LOCALLY HEAVY RAINFALL AMOUNTS OF
2 TO 4 INCHES ARE POSSIBLE WHICH COULD CAUSE FLOODING OF STREETS AND
POORLY DRAINED AREAS.

ON WEDNESDAY...A STRONG COLD FRONT WILL MOVE THROUGH THE CENTRAL
GULF COAST REGION DURING THE LATE MORNING AND EARLY AFTERNOON.
CONDITIONS WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS WITH
DAMAGING WINDS...HAIL...AND TORNADOES WEDNESDAY MORNING.

PERSONS IN SUB-STANDARD HOUSING...LIKE TEMPORARY TRAILERS...SHOULD
MAKE PLANS TO RELOCATE TO A STURDY BUILDING OR SHELTER...AWAY FROM
WINDOWS...IF SEVERE WEATHER THREATENS YOUR AREA.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS...
WATCHES AND WARNINGS CONCERNING THIS POTENTIALLY DANGEROUS SEVERE
WEATHER THREAT.

22
Special weather statement, Nov 14, 3:45 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
345 PM CST TUE NOV 14 2006

MSZ070-071-142230-
PIKE-WALTHALL-
345 PM CST TUE NOV 14 2006

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN PIKE COUNTY...

AT 340 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STRONG THUNDERSTORM MOVING EAST AROUND 35
MPH ACROSS SOUTHERN PIKE COUNTY. THIS ACTIVITY IS LOCATED NEAR
PROGRESS AND SMITHBURG...AND WILL AFFECT AREAS IN AND NEAR LEXIE...
TYLERTOWN...AND DEXTER THROUGH 430 PM.

GUSTY WINDS UP TO 45 MPH....FREQUENT CLOUD TO GROUND LIGHTNING...AND
LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES ARE POSSIBLE WITH THIS
THUNDERSTORM. WINDS OF THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS
AND CAN BLOW AROUND UNSECURED OBJECTS.  MOVE INDOORS WHEN
THUNDERSTORMS ARE OCCURRING. DO NOT STAND BY WINDOWS.
UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL
APPLIANCES UNTIL THE STORM HAS PASSED.

92/JSS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 1:46 PM CSTSpecial Marine WarningLIX79 min
Nov 14, 4:30 PM CSTTornado WarningLIXWashington30 min
Nov 14, 5:55 PM CSTTornado WarningLIXWashington35 min

Nearby

Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.